Please use this identifier to cite or link to this item: https://scholarbank.nus.edu.sg/handle/10635/151889
Title: AVERAGE SIZE OF 2-SELMER GROUPS OF JACOBIANS OF HYPERELLIPTIC CURVES OVER FUNCTION FIELDS
Authors: DAO VAN THINH
Keywords: Hyperelliptic curve, Selmer group, Jacobian variety, Vinberg invariant theory, Hitchin fibration, function field
Issue Date: 6-Aug-2018
Citation: DAO VAN THINH (2018-08-06). AVERAGE SIZE OF 2-SELMER GROUPS OF JACOBIANS OF HYPERELLIPTIC CURVES OVER FUNCTION FIELDS. ScholarBank@NUS Repository.
Abstract: Recently, the average size of Selmer groups of Jacobians of hyperelliptic curves over the rational field was studied extensively by M. Bhargava, B. Gross, Arul Shankar, Ananth Shankar, and X. Wang. In this thesis, I try to complete the picture by considering the similar problems in the function fields setting. Significantly, we develop a different method (compare to the one in the rational field setting) that could be seen as a generalization of the method used in [Ho.P. Quoc, Le Hung V. Bao, and Ngo B. Chau, Average size of 2-Selmer groups of elliptic curves over function fields, Math. Res. Lett. 21 (2014), no. 6, 1305–1339]. More precisely, we construct two moduli spaces M and A whose points represent elements in 2-Selmer groups and hyperelliptic curves respectively. Hence, the main remaining problem is to count points on fibers of the Hitchin map M --> A. This counting problem eventually can be solved by using Vinberg invariant theory and the parabolic canonical reduction theory of principal bundles.
URI: http://scholarbank.nus.edu.sg/handle/10635/151889
Appears in Collections:Ph.D Theses (Open)

Show full item record
Files in This Item:
File Description SizeFormatAccess SettingsVersion 
ThinhDV.pdf792.16 kBAdobe PDF

OPEN

NoneView/Download

Page view(s)

8
checked on Apr 21, 2019

Download(s)

1
checked on Apr 21, 2019

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.